Welcome to Anxiety Q&A, where you can ask questions and receive answers. Please Click to go to Anxiety Boss
KalmPro: Doctor recommended anxiety supplement.
Find out Your Anxiety Levels.

Coming off an SSRI

+1 vote
Hello,

I found your video on how SSRI’s work very helpful. I am doing some personal research as I am trying now to taper off my antidepressant but my own GP here in the UK seems to want to get appointments done very quickly and doesn’t give me a lot of answers.
So from the video I know that the SSRI works by blocking the re-absorption of serotonin. So what exactly happens then once you start tapering off an SSRI? That blockage becomes unblocked and the seretonin begins to be re-absorbeed once more. So herein lies a few questions.
First, how can I be all right again after stopping my SSRI if I don’t have all the seretonin being blocked by the SSRI. Does your body start producing more?
One of the terrible things about tapering off an antidepressant, especially an SSRI is the symptoms that come from adjustment. I believe these adjustments are caused by low levels of seretonin since your body is re-adjusting. So would it be helpful at this point to aid the transition by taking seretonin tablets? (They are available here in pharmacies).
asked Jun 7 in Medications by R

1 Answer

0 votes
 
Best answer
Thank you for visiting. Serotonin tablets will not help you. You need to either find an MD or naturopathic doctor to help you, as your personal research needs to be guided, as the crazy things people come up with to heal themselves can actually be more harmful than conventional treatments.
answered Jun 7 by drcarlo (291,670 points)
...